MAUDE Adverse Event Report: ACCURATE SURGICAL & SCIENTIFIC INSTRUMENTS CORP. FIBER OPTIC LIGHT CABLE 3.5MM X 2300MM; 7.5 FT.

ACCURATE SURGICAL & SCIENTIFIC INSTRUMENTS CORP. FIBER OPTIC LIGHT CABLE 3.5MM X 2300MM; 7.5 FT.
Catalog Number FOC158/175
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility has been repeatedly contacted to request return of the device mentioned in the report as well as additional information with regard to use of the device and the procedure being performed.The device has not been returned nor has additional information been provided.The investigation is ongoing.
 
Event or Problem Description
Per user facility report, during an elective facelift and bilateral removal of excessive tissue from underneath eyes, the light cord for the facelift retractor -without the handheld retractor attached- fell from the mayo stand while the light was still on 100%.The cord fell onto the drapes over the patient's abdomen resulting in a 1 mm burn hole in the drape.The patient's skin was not burned and there was no injury as a result.
 
Additional Manufacturer Narrative
Additional attempts were made to obtain more information with regard to the procedure, its outcome, the light source and the power setting as well as the lot# of the device, but no information has been forthcoming.The user facility was not able to identify and return the light cord since it was put back in use following the event.It has been in use at the facility for over three months since the incident occurred.The facility has indicated that multiple light cables of this type are currently in use and that no records of repairs exist, thus indicating that the light cord involved in the incident is functioning correctly.Complaint files were checked with regard to this model of fiber optic light cable.The user facility in question has been purchasing these fiber optic light cables since 2015 without incident.No complaints have been received regarding the device, neither from the user facility in question nor from any other customer, other than medwatch report 2100090000-2024-8002 that triggered the current investigation.In accordance with the event description, the retractor was removed from the cable prior to the event.It follows that or personnel was finished using the retractor and the cable, but failed to turn off the light source, causing the light cable connector to heat up unnecessarily.In addition, the cable was not adequately secured and fell on the drape covering the patient.The device instructions for use include the following warning with regard to potential heating of the light cable connector during use: "in combination with high performance light sources, the light cable connector which connects to the retractor can heat up considerably and may cause burns to the patient's or user's skin." this warning was disregarded.We conclude that the incident was due to user error.

Brand Name
FIBER OPTIC LIGHT CABLE 3.5MM X 2300MM; 7.5 FT.
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
ACCURATE SURGICAL & SCIENTIFIC INSTRUMENTS CORP.
300 shames dr.
westbury NY 11590
Manufacturer (Section G)
ACCURATE SURGICAL & SCIENTIFIC INSTRUMENTS CORP.
300 shames dr.
westbury NY 11590
Manufacturer Contact
marie bonazinga
300 shames dr.
westbury, NY 11590
5163332570
MDR Report Key18865128
Report Number2434839-2024-00001
Device Sequence Number14287420
Product Code FCW
UDI-Device Identifier00841645131946
UDI-Public00841645131946
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFOC158/175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight79 KG
Patient RaceWhite